Getting off of Rebif??

A board to discuss the Multiple Sclerosis modifying drug Rebif

Getting off of Rebif??

Postby panda » Sun May 22, 2005 1:26 pm

When I was first diagnosed with MS I was getting MS attacks about once every three months. I then got onto Rebif and my attacks increased to about one every month. I've been on it since August of '04 and it seems that my MS symptoms have only gotten worse. My legs are constantly heavy and my balance is horrible. I have to get steroids often just so I can feel halfway normal, but this feeling only lasts for about half a week. I'm seriously considering getting off of Rebif but I wanted to know if there are side-effects just like when you first get on it. I remember I had horrible fevers and just a lot of other bad stuff. My concern is that I'm going on a trip this weekend that'll be about a month and I don't want to have fevers constantly but it would be great if I didn't have to worry about taking Rebif along. Has anyone else gotten off and what are the side-effects that are involved?
Thanks,
Stef
User avatar
panda
Newbie
 
Posts: 1
Joined: Sat May 21, 2005 2:00 pm

Advertisement

Postby Trudy » Tue May 24, 2005 5:21 am

Hi Stef,

I was on Rebif for about 4 years and hated it. I hated the expense (though I do have insurance), I hated the needles, I hated being attached to the fridge (so to speak), and in the end, I could simply not justify paying (or having the insurance pay) huge amounts of money (from my perspective) for something that had so little benefit. So eight months ago I stopped. I didn’t taper off, I didn’t discuss it with anyone, but simply did not give myself a scheduled injection. In my case, this did not have any ill effects, if anything, I feel better and my hair has stopped falling out at the alarming rate at which it did fall out while I was on Rebif (I was the only one concerned about this). I have regained my emotional equilibrium (Rebif did do a bit of a number of this). Mind you, my experience with Rebif was very different from yours. I did not have attacks while on it (or since) and did not have extreme physical reactions to it. Keep in mind that everyone reacts differently and you may want to talk this decision over with your GP or your neurologist or your MS nurse (if there is an MS clinic in your area), with someone at any rate who has followed your case.

Hope this helps and good wishes
Trudy
User avatar
Trudy
Newbie
 
Posts: 5
Joined: Fri Mar 04, 2005 3:00 pm


Return to Rebif

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service